Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 89, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 25, 2021, 3:16 PM EST. It took effect at Dec 26, 2021, 7:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2021, 3:16 PM EST (20:16 UTC)
- In effect from
- Dec 26, 2021, 7:00 PM EST
- Expired
- Dec 27, 2021, 12:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
405 WHUS71 KCAR 252016 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 316 PM EST Sat Dec 25 2021 ANZ050>052-260430- /O.NEW.KCAR.SC.Y.0089.211227T0000Z-211227T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 316 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM Sunday to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
641 WHUS71 KCAR 260214 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 914 PM EST Sat Dec 25 2021 ANZ050>052-261100- /O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 914 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM Sunday to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
377 WHUS71 KCAR 260820 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 320 AM EST Sun Dec 26 2021 ANZ050>052-262200- /O.EXT.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
604 WHUS71 KCAR 261741 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1241 PM EST Sun Dec 26 2021 ANZ050>052-270145- /O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1241 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
894 WHUS71 KCAR 262011 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 311 PM EST Sun Dec 26 2021 ANZ050>052-270900- /O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 311 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
732 WHUS71 KCAR 262326 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 626 PM EST Sun Dec 26 2021 ANZ050>052-270730- /O.CON.KCAR.SC.Y.0089.211227T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 626 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
143 WHUS71 KCAR 270235 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 935 PM EST Sun Dec 26 2021 ANZ050>052-271045- /O.CON.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 935 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
662 WHUS71 KCAR 270839 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 339 AM EST Mon Dec 27 2021 ANZ050>052-271700- /O.CON.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 339 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
848 WHUS71 KCAR 271635 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1135 AM EST Mon Dec 27 2021 ANZ050>052-271745- /O.EXP.KCAR.SC.Y.0089.000000T0000Z-211227T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1135 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds will decrease through the afternoon. Thus, the Small Craft Advisory will be allowed to expire at noon. $$ Norcross
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 12:45 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 25, 12:45 PM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1245 PM EST Sat Dec 25 2021 .SYNOPSIS... Low pressure will pass south of the region tonight. High pressure will build into the area from the west Sunday into Monday. Weak low pressure crosses the area Tuesday with another low to pass south of Maine Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... 1245 pm update... Regional radars showing snow as close as Waterville with low clouds immediately to our west but still mid-level deck over Bangor down toward the coast. Have pushed back light snow moving into our area by a few hours with light snow likely not beginning for another couple of hours yet as dry air maintains it's hold on the area. Sfc low located over the ern end of Lake Ontario will track to the south and east this aftn keeping the majority of the measurable pcpn well to our east with mostly sunny skies over northern areas eventually giving way to partly sunny skies late this afternoon and into the evening. Hv bumped temps up slightly across the north under almost full sun. Previous discussion: Low pressure across the Midwest will move to the southeast New England coast late today and continue east into the open Atlantic tonight. Mostly sunny across the north this morning with increasing clouds this afternoon. Clouds will increase this morning across the southern half of the FA with a mostly cloudy sky this afternoon. The majority of the precipitation associated with the low remains south of the FA, but a bit of light snow could clip our far southwest zones and Downeast coast late this afternoon and evening with any accumulation less than an inch. There is the outside chance of spotty freezing rain/drizzle, but chances look small and were no included in the forecast this morning. Highs today will range from the teens in the Saint John Valley to the upper 20s in Bangor and low 30s along the coast. Not as cold tonight with lows in the single digits north and teens south. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Very lgt sn ovr far SW ptns of the FA Sun morn will taper off to sct sn shwrs or flurries Sun aftn with the departure of weak sfc low pres S of NS prov with less than a half inch of additional snfl and then end Sun eve. The rest of the Rgn remains dry with ptly to msly cldy skies. Skies will be cont ptly to msly cldy Sun Ngt and ptly to msly sunny on Mon Rgn wide with dry conditions. Given the xpctd cld cvr thru Sun ngt and the addition of a NW breeze, ovrngt lows will not be as cold as the near term with moderate fcst aftn hi temps Mon. Mon Eve will be fair with increasing cldnss late Mon ngt with the apch of a fast movg Clipper system from the upper Great lks. This s/wv alf will bring the Rgn a chc of sn shwrs on Tue with minimum sn accumulations msly less than an inch. Again lows Mon Ngt and Highs Tue will be moderate for the tm of season. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Tue Ngt thru most of Wed looks to fair and dry for the FA with a little milder temps. Long range models then become in poor agreement late Wed into Fri whether one stronger or two weak s/wvs will impact the Rgn with onset and end tmg spcly problematic. For now, we mention chc sn shwr PoPs from late Wed aftn til Thu eve for the FA following a 00z dtmnstc CanGem/ECMWF blend, but it should be noted that there could be a pd of a little more sig stratiform snfl. Only tngt's dtmnstc 00z GFS shows sig precip for Fri while the 00z ECMWF and CanGEM model runs keep the region dry and colder behind a mdtly strong cold front. Bottom ln, their is low confidence with precip tmg and amts in the long range. Thu attm, looks to be the mildest day, followed by slightly below normal hi temps on Fri. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR across most of the area next 24 hours. Only terminals of concern are at BHB and BGR. MVFR restrictions may plague BHB for a few hours this evening in light snow with BGR remaining to the north of the MVFR restrictions, though cannot rule it out briefly. SHORT TO LONG TERM: Sun - Mon Ngt...all TAF sites low VFR clgs to unlmtd VFR. Lgt to mdt NNW winds. Tue - Tue Eve...all TAF sites MVFR clgs/vsbys in sct sn shwrs with brief IFR vsbys possible. Lgt winds. Late Tue Ngt - Wed...all TAF sites low VFR clgs to unlmtd VFR. Lgt winds. && .MARINE... NEAR TERM: It took longer than expected, but the wind finally has diminished below small craft advisory levels across our eastern waters, and have dropped the remaining SCA with this update. The wind and seas are expected to now remain below SCA levels through tonight. SHORT TO LONG TERM: Mainly below SCA conditions xcpt Sun Ngt into Mon Morn, when NNW winds increase with a surge of marginally cold arctic air ahead of sfc Hi pres from Cntrl Can. Kept close to blended model guidance for fcst wv hts with wv msly composed of two spectral wv groups; a 3 to 5 sec short fetch pd group and a 9 to 11 sec open Atlc background swell group. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Buster Short Term...VJN Long Term...VJN Aviation...CB/Buster/VJN Marine...CB/Buster/VJN
Hazardous weather outlook, Dec 25, 2:45 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 245 AM EST Sat Dec 25 2021 MEZ001>006-010-011-015>017-029>032-260745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 245 AM EST Sat Dec 25 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-260745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 245 AM EST Sat Dec 25 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.